Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Having diabetes, hypertension, coronary artery disease and bypass surgery, dyslipidemia. Extreme tiredness & sweating. Advice?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
My father in law 70 years old is a case of DM, HTN, CAD-s/p CABG2005, Dyslipidemia and APD with reasonably controlled BP and BS , gets occasional episodes( once a moth or so) of extreme tiredness & sweating,lasting about 8 to 10 hrs.B Sugars all the time b/w 110 and 160 . BP- 130/80-150/90 .No chest pain, ECG all the time -no fresh changes , cardiologist says not cardiac. What is your opinion ? autonomic neuropathy?. Kindly guide.
Posted Fri, 9 Aug 2013 in Hypertension and Heart Disease
Answered by Dr. Shruti Rijhwani 1 hour later
Dear madam,

Thank you for posting your query on XXXXXXX

Well looking into the history that you are giving I see that your father in law suffers from both IHD and Diabetes Mellitus . Just on the basis of history it is very difficult to pin point the diagnosis but still we can discuss the options .

Just by looking at history it seems like cardiac cause but since you say that cardiologists feel that it is normal by doing all tests then we can rule this out . But still I would say that a coronary angiography remains the most reliable way to diagnose the blockage . In diabetic patients it is not mandatory to have chest pain even in angina.

I think you should test the sugar levels at the time he gets sweating . You should consult a diabetologist and get tests for autonomic dysfunction like evaluation for resting tachycardia , effect of respiration on R-R interval should be done . Only after complete evaluation anything can be said .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor